Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

'Relapse' OKAY to Prevent Extreme Agitation?


[Gr...]

Recommended Posts

I've been for the most part pretty successful in my taper (13.25mg daily diazepam, down from 120mg in the last year and a half.  I've been off Alprazolam for over a year, but it's the one benzo that calms me down the quickest), but sometimes if there is a trigger and the W/D is horrible, feelings of rage can occur.

 

In theses cases, would it be better to take an occasional one-off 1 or 2mg of Alprazolam to not get extremely agitated.

 

Would you (or have you had to) guys/girls take a dose (that "broke" the taper schedule) to not get into that state?

 

 

 

 

 

 

Link to comment
Share on other sites

Hi GrowingDaily,

 

We can't advise you on how to manage your rage but speaking as someone with addiction issues I know that looking to alcohol and pills to manage my anger, hurt, pain or any other basic human emotion is not for me.  I've reached for those substances too many times in my life and they've made my life and every situation in which I did worse.

 

Pamster

Link to comment
Share on other sites

[ab...]
That is a bad idea and can backfire horribly. If you have to it's far better do a long hold (stop the taper until you're feeling stable again). I would be sure to eliminate all stimulants from my "diet" (caffeine, nicotine, sugar). If you absolutely need a strong drug to calm you down every once in a while, there are sedating antidepressant trazodone and a sedating antihistamine hydroxyzine. But they also cause physical dependence, carry their own risk of side-effects, and it would be well advised to avoid relying on them too frequently.
Link to comment
Share on other sites

I always took it as a sign to stick at the same dose until I start to feel better. Most people will improve if they hold their dose for a month and even more if they hold for 2 months.

 

It's a really bad idea to do what you're considering on a number of levels. You don't feel like you're healing but that is in fact what your brain is doing. Throwing more alprazolam into the mix is trampling on the chutes of recovery.

 

I had rage. It's a debilitating symptom. All you can do is try to walk away from whatever is triggering you. It won't always work and you'll do a lot of walking. For me, the rage lasted about a month at its most ridiculous and intense. I had some other difficult symptoms but rage and irritability were the big two. I held my dose for three months at that point. The rage went away and never came back. Please do your best to wait it out. You could do a lot of damage trying too hard to fix it completely.

Link to comment
Share on other sites

I got a prescription for medical marijuana to help with my rage, which has decreased so much in the last six months.  I am 23 1/2 months off benzos now.  I understand how awful it can get, I suffered terribly with rage from benzo withdrawal, and it feels hard to work on it in a normal way.  Though I will tell you, I read my fair share of anger management books, and saw a therapist, and I do think that did help me too, but the most helpful thing I did for my rage was learning how to breathe and calm my body down and just allow my thoughts to happen.  When you practice slow breathing and calming your body down, you then can do it when you get anxious or angry, and then you will not remain in the rage state for long.   

 

I would be concerned about taking a benzo though, because it might just make things worse in the end.  People who take benzos sometimes, often end up here, trying to withdraw.  I would try many other options before taking a benzo again, myself. 

Link to comment
Share on other sites

[ab...]

People who take benzos sometimes, often end up here, trying to withdraw.

Problem with rescue dosing is much worse than that. Rescue doses may help temporarily, but when they wear off, withdrawal symptoms may be much, much worse. I was extremely lucky and had next to no withdarawal symptoms and after a couple of rescue doses it feels like cold-turkey. The whole taper down the drain.

Link to comment
Share on other sites

I'm a long time prescribed user of Xanax who is now tapering off of the drug. I strongly advise against rescue doses of Xanax. It's just a nasty drug and you'll have to deal with the fallout from it one way or another.

 

When I am doing really badly, I will take a child's benydryl or a low dose of gabapentin and that helps me get through it. I'm not necessarily recommending those but I'm just saying that I personally try my very best to never take a rescue dose of Xanax.

Link to comment
Share on other sites

Thanks so much everyone for the quick and helpful responses.  I've gleaned something from each and every one of you!

 

The support is unparalleled.  :smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...